Alert archive / Idaho / Red Flag Warnings in 2016
Red Flag Warning 11, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 5, 2016, 9:09 PM MDT for 13 counties in Idaho. It took effect at Aug 6, 2016, 12:00 PM MDT. It was in force for 9 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 5, 2016, 9:09 PM MDT (03:09 UTC)
- In effect from
- Aug 6, 2016, 12:00 PM MDT
- Expired
- Aug 6, 2016, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Power County, ID, Teton County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 107 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 1:48 PM MDT | TSTM WND DMG | 2 S Carmen, ID | A PERSON FROM THE PUBLIC REPORTED A SMALL METAL BUILDING WAS THROWN ACROSS A RANCH ENDING UP IN THE DITCH NEAR THE CORNER OF LONG ROAD AND US-93. . |
| Aug 6, 2:00 PM MDT | TSTM WND DMG | 5 Ese North Fork, ID | WINDS BLEW THE ROOF OFF OF A CHICKEN HOUSE. A 15 FOOT TREE FELL OVER FOURTH OF JULY CREEK ROAD. PEA SIZE HAIL WAS ALSO REPORTED. |
| Aug 6, 2:00 PM MDT | TSTM WND GST 48 | 4 S Salmon, ID | REPORTED AT SMN. |
| Aug 6, 2:00 PM MDT | TSTM WND GST 48 | 4 S Salmon, ID | STRONG GUSTY WINDS OVER 40 MPH DEVELOPED BY 1:45 PM MDT FROM THE WESTERLY DIRECTION AND CONTINUED UNTIL 2:10 PM. REPORTED BY KSMN. |
| Aug 6, 2:00 PM MDT | TSTM WND GST 50 | 1 Wnw Salmon, ID | SOME TREES DOWN AROUND TOWN, REPORTED BY LEMHI CO SHERIFF. ONE WAS A LARGE TREE BUT IT WAS DEEMED UNHEALTHY. |
| Aug 6, 2:02 PM MDT | TSTM WND GST 56 | 3 E Challis, ID | OFFICIAL OBSERVATION. |
| Aug 6, 2:51 PM MDT | TSTM WND GST 78 | 6 Se North Fork, ID | KRILEY CREEK RAWS REPORTED THIS PEAK WIND FROM THE SOUTHWEST OR 234 DEGREES. THIS PEAK WIND GUST COULD HAVE OCCURRED BETWEEN 1:51 AND 2:51 PM. . |
| Aug 6, 3:26 PM MDT | TSTM WND GST 59 | 11 N Ellis, ID | EZRA CREEK RAWS. PEAK WIND DIRECTION WAS FROM THE SOUTHWEST, 215 DEGREES. A GUST TO 41 OCCURRED BETWEEN 1:26 AND 2:26 PM FROM THE WEST, 275 DEGREES. |
| Aug 6, 3:35 PM MDT | TSTM WND GST 64 | 4 S Salmon, ID | KSMN AT THE LEMHI COUNTY AIRPORT. SOUTHERLY WINDS RAMPED UP TO OVER 40 MPH BY 3:20 PM. GUSTY WINDS TO 49 MPH FROM THE NORTHERLY DIRECTION OCCURRED AT 4 PM. |
| Aug 6, 3:36 PM MDT | TSTM WND GST 43 | 2 Nne Leadore, ID | LEADORE CREEK RAWS STATION. WIND DIRECTION OF PEAK GUST WAS FROM THE WEST, 272 DEGREES. TIME OF GUST OCCURRED BETWEEN 2:36 AND 3:36 PM MDT. . |
| Aug 6, 3:40 PM MDT | TSTM WND DMG | Salmon, ID | AN AMERICAN ELM TREE NEARLY 100 YEAR OLD IS KNOCKED DOWN. TREE WAS ABOUT 2 TO 3 FEET IN DIAMETER. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 3.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 3428 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
824 WWUS85 KPIH 060309 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 909 PM MDT FRI AUG 5 2016 IDZ427-060415- /O.EXP.KPIH.FW.W.0010.000000T0000Z-160806T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 909 PM MDT FRI AUG 5 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 427... THUNDERSTORM ACTIVITY IN AND NEAR THE FIRE ZONE HAS DECREASED RAPIDLY THIS EVENING. FURTHER THUNDERSTORMS ARE NOT EXPECTED OVERNIGHT THEREFORE THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT. $$ IDZ475-476-061115- /O.NEW.KPIH.FW.W.0011.160806T1800Z-160807T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 909 PM MDT FRI AUG 5 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE FORECAST FOR THE AFTERNOON AND EARLY EVENING. * WIND...GUSTY AND ERRATIC OUTFLOW WINDS OF 30 MPH OR HIGHER ARE POSSIBLE. * RAINFALL...WETTING RAINS ARE NOT EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-411-061115- /O.NEW.KPIH.FW.W.0011.160806T1800Z-160807T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- 909 PM MDT FRI AUG 5 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 410 AND 411... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 410. FIRE WEATHER ZONE 411. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE FORECAST FOR THE AFTERNOON AND EARLY EVENING. * WIND...GUSTY AND ERRATIC OUTFLOW WINDS OF 30 MPH OR HIGHER ARE POSSIBLE. * RAINFALL...WIDESPREAD WETTING RAINS ARE NOT EXPECTED BUT ISOLATED STORMS MAY PRODUCE RAINFALL AROUND 0.25 INCHES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
2 follow-up statements
161 WWUS85 KPIH 060929 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 329 AM MDT SAT AUG 6 2016 IDZ475-476-062100- /O.CON.KPIH.FW.W.0011.160806T1800Z-160807T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 329 AM MDT SAT AUG 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE FORECAST FOR THE AFTERNOON AND EARLY EVENING. * WIND...GUSTY AND ERRATIC OUTFLOW WINDS OF 30 MPH OR HIGHER ARE POSSIBLE. * RAINFALL...WETTING RAINS ARE NOT EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-411-062100- /O.CON.KPIH.FW.W.0011.160806T1800Z-160807T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- 329 AM MDT SAT AUG 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 410 AND 411... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 410. FIRE WEATHER ZONE 411. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE FORECAST FOR THE AFTERNOON AND EARLY EVENING. * WIND...GUSTY AND ERRATIC OUTFLOW WINDS OF 30 MPH OR HIGHER ARE POSSIBLE. * RAINFALL...WIDESPREAD WETTING RAINS ARE NOT EXPECTED BUT ISOLATED STORMS MAY PRODUCE RAINFALL AROUND 0.25 INCHES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
059 WWUS85 KPIH 061821 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1221 PM MDT SAT AUG 6 2016 IDZ475-476-070300- /O.CON.KPIH.FW.W.0011.000000T0000Z-160807T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 1221 PM MDT SAT AUG 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR FIRE WEATHER ZONES 475 AND 476... * AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE FORECAST THROUGH EARLY EVENING. * WIND...GUSTY AND ERRATIC OUTFLOW WINDS OF 30 MPH OR HIGHER ARE POSSIBLE. * RAINFALL...WETTING RAINS ARE NOT EXPECTED BUT SOME THUNDERSTORMS MAY PRODUCE AROUND O.10 INCHES OF RAIN. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-411-070300- /O.CON.KPIH.FW.W.0011.000000T0000Z-160807T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- 1221 PM MDT SAT AUG 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WIND FOR FIRE WEATHER ZONES 410 AND 411... * AFFECTED AREA...FIRE WEATHER ZONE 410. FIRE WEATHER ZONE 411. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE FORECAST THROUGH EARLY EVENING. * WIND...GUSTY AND ERRATIC OUTFLOW WINDS OF 30 MPH OR HIGHER ARE POSSIBLE. * RAINFALL...WIDESPREAD WETTING RAINS ARE NOT EXPECTED BUT ISOLATED STORMS MAY PRODUCE RAINFALL AROUND 0.25 INCHES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 5, 1:46 PM MDT, 7 hours 23 minutes earlier.
Area forecast discussion, Aug 5, 1:46 PM MDT, 7 hours 23 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 146 PM MDT FRI AUG 5 2016 .SHORT TERM...Tonight through Sunday evening. Southerly flow aloft ahead of an upper low over northern CA is pulling subtropical moisture into ID this aftn. Scattered tstms are developing over northern NV and southwest ID...and will continue to devop aross southeast ID by eve. The highest concentration is expected to be near the UT border in south central ID. May be gusty winds with some of the tstms as well. The upper low opens up and passes thru ID on Saturday. This is expected to result in more widespread showers and tstms. Another upper trof rotates through ID on Sun for another round of showers/tstms. Also expecting gusty winds with the trof on Sun. Hedges .LONG TERM...Monday through Friday. No big changes from yesterday at this same time. An upper low off the BC coast will slowly shift southeast into western WA Monday morning and then east into the ID panhandle by mid-week. Potential for convective activity looks to be closely tied to the upper low in the panhandle and confined to the northern Central Mountain and Continental Divide along the MT border. Temperatures for the period look to be near normal and gusty afternoon and early evening winds for Monday and Tuesday. DSH && .AVIATION...Widespread VFR with patchy visibility reduction due to smoke from wildfires. Isolated convective showers possible late this afternoon into this evening, mainly over the Southern Highlands with potential impact at KBYI and KSUN. DSH && .FIRE WEATHER...Scattered thunderstorms are expected to move into south central Idaho this afternoon and evening...increasing the fire risk in zone 427. Therefore...the red flag warning will continue into this evening. More widespread showers and thunderstorms are possible Saturday afternoon and evening...with the most lightning expected over the central Idaho mountains... the upper Snake highlands and parts of the southern highlands. Still uncertainty on the coverage...so will hold off on a red flag warning for Saturday. Sunday looks like another round of showers and thunderstorms...along with gusty winds. Hedges && .PIH Watches/Warnings/Advisories... Red Flag Warning until 9 PM MDT this evening for IDZ427. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:41 AM MDT | Special Weather Statement | PIH | Custer | 3 hr |
| Aug 6, 12:18 PM MDT | Special Weather Statement | PIH | Custer | 42 min |
| Aug 6, 2:53 PM MDT | Special Weather Statement | PIH | Bingham, Power | 37 min |
| Aug 6, 3:06 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 26 min |
| Aug 6, 3:47 PM MDT | Special Weather Statement | PIH | Power | 58 min |
Nearby
Red Flag Warnings in Idaho, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.